Hail, Vinton
- When
- April 26, 8:15 PM EST
- Where
- Vinton County, Ray
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 39.200, -82.670
Thunderstorms formed ahead of an approaching cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Thunderstorms formed ahead of an approaching cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Apr 26, 6:33 PM EST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 733 PM EDT THU APR 26 2007 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF AN UPPER LEVEL DISTURBANCE THIS AFTERNOON AND EVENING. A COLD FRONT WILL CROSS FROM NORTHEASTERN KENTUCKY TO EASTERN WEST VIRGINIA LATE TONIGHT && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... WITH SOME BREAKS IN THE CLOUDS FARTHER WEST...SOME STORMS ALREADY SPINNING UP IN SW OH AND CENTRAL KY MAY BE ABLE TO STRENGTHEN AS THEY MOVE CLOSER TO SE OHIO...THE WATCH AREA. A BREAK IN THE CURRENT PRECIP THIS AFTERNOON IN WEST VA...WILL FILL BACK IN AS COLD FRONT AND JET MAX APPROACHES AROUND 1-3Z AT CRW. WILL NEED TO KEEP AN EYE ON EXTREME NORTHEASTERN COUNTIES ALSO...AS THEY REMAIN CLOSE TO THE WARM FRONT. WENT ABOVE ALL GUIDANCE FOR MINS TONIGHT...EXCEPT AT PKB. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... MODELS HAVING SOME TIMING DIFFERENCE BEHIND THE FRONT ON FRIDAY INTO FRIDAY NIGHT. THE NAM IS SHOWING A LITTLE MORE MOISTURE INITIALLY ON FRIDAY AND IS A LITTLE MORE DEFINED WITH THE SHORTWAVES MOVING THROUGH ON THE FRIDAY AS FAR AS SWINGING ANOTHER BAND OF SHOWERS ACROSS WITH THE SHORTWAVES AND ALSO THE COLD POOL INTERACTION THAN THE GFS WHICH IS DRIER ALOFT AND REALLY DOES NOT DO MUCH WITH THE DAY TIME SHOWERS. BUT THE GFS IS FASTER TO SWING THE UPPER TROUGH THROUGH THE REGION ON FRIDAY NIGHT...GETTING IT INTO THE NW PART OF THE REGION BETWEEN 3Z AND 6Z...WHERE AS THE NAM IS ABOUT 6 HOURS TOO SLOW...WHICH HAS BEEN A COMMON THEME OF LATE WITH THIS SYSTEM. BUT WHAT IS VERIFYING THIS MORNING IS THE FASTER GFS TIMING ON THE SHOWERS AND CONVECTION TO THE WEST. SO FOR FRIDAY HAVE LEANED A LITTLE MORE TOWARD THE NAM AS FAR AS TIMING THE SHOWERS IN AND OUT...BUT DID NOT BITE ON THE MET POPS AS THESE SHOWERS WILL BE SCATTERED ABOUT NOT SOLID LINES. FOR FRIDAY NIGHT LEANED FASTER WITH THE UPPER TROUGH AND LINED POPS UP MORE WITH THE GFS TIMING. EXPECT THAT THE CLOUDS WILL NOT BE SOLID DECKS ON FRIDAY...BUT HAVE A MORE CELLULAR MAKE UP SO WITH SOME SUN PEAKING THROUGH AND 850 TEMPERATURES STILL 8C TO 10C...WENT WARMER TOWARD THE MET/FWC IN MOST CASES. ON SATURDAY...THE FLOW IS MORE NORTHWEST...BUT THE MOISTURE IS REALLY SHALLOW...AND WITH THE UPPER TROUGH AND COOL POOL EXIT THE REGION...NOT EXPECTING ANY REAL SHOWER ACTIVITY...BUT THE CLOUDS WILL LINGER INTO THE AFTERNOON BEFORE BEGINNING TO BREAK UP...AS DRIER AIR MOVES IN. ON SATURDAY NIGHT INTO SUNDAY...THE GFS SHOWS ANOTHER SHORTWAVE DROPPING SE IN THE NW FLOW. WHILE THE NAM DOES NOT SHOW ANY WAVE AT THAT TIME. THE GFS HAS HAD THIS WAVE FOR THE LAST FEW NIGHTS...BUT CONTINUE TO SHOW THAT IT WILL STAY NORTH OF THE REGION...SO WITH LITTLE MOISTURE AND AN UNFAVORABLE TRACK...LEFT SAT NIGHT AND SUNDAY DRY. HIGH PRESSURE BEGIN TO BUILD IN SUNDAY AFTERNOON AND WITH SUNSHINE ABOUT...TEMPERATURES SHOULD BE A DEGREE OR TWO HIGHER THAN WHAT SATURDAY BRINGS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... NOT MUCH CHANGE FROM PREVIOUS THINKING FOR THIS PERIOD. MIDLEVEL RIDGING AT THE START FOR SUN/MON...THEN A RETURN TO MORE ZONAL FLOW TUE/WED AS A SHORTWAVE TRAVELLING ACROSS THE GREAT LAKES KNOCKS DOWN H500 HEIGHTS SOMEWHAT. FRONTAL BOUNDARY IS DRIVEN SOUTH AS A RESULT OF THE SHORTWAVE...BUT IT LOOKS TO BECOME PARALLEL TO THE FLOW AND WILL STRUGGLE TO CROSS THE AREA. ESSENTIALLY FOLLOWED HPC GRIDS FOR THIS SCENARIO...ALTHOUGH TAILED BACK SOME OF THE SLIGHT CHANCE POP GRIDS IN A FEW PERIODS. HAVE DRY WEATHER THROUGH TUESDAY AS SURFACE HIGH PASSES BY TO OUR SOUTH UNDER THE RIDGE. START INTRODUCING MAINLY SLIGHT CHANCE POPS TUESDAY NIGHT...AND THEN CHANCE POPS FOR WEDNESDAY THROUGH THURSDAY AS FRONT SINKS IN. MUCH TOO EARLY TO TRY TO PIN FRONTAL POSITION...SO ESSENTIALLY BLANKETED THE AREA WITH A 30 POP. HPC TEMPERATURES LOOKED GOOD AS WELL...WITH ABOVE NORMAL READINGS...BUT NOT EXCESSIVELY SO. HIGHER HEIGHTS/EVEN WARMER TEMPS HINTED AT BEYOND THURSDAY. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... A BATCH OF -RA CONTS TO MOVE N THRU THE MTNS. THIS KEEPS MVFR CONDS AT EKN AND BKW FOR THE FIRST HR OR TWO BEFORE A BREAK THEN ANOTHER ROUND OF RW/TRW ARRIVE AHEAD OF THE COLD FRONT LATER THIS EVNG. A LINE OF STRONG TRW WILL MOVE THRU HTS ARND 1-2Z...CRW-PKB 2-3Z. A SHORT PERIOD OF IFR CONDS ARE EXPECTED AS THE STORMS PASS. BY THE TIME THEY HIT THE MTNS AND CKB THEY WILL WEAKEN AND POSE AN OCNL IFR VIS IMPACT...BUT HAVE WEAKEN CONSIDERABLY. SCT RW ARE FORECAST MOST OF THE OVRNGT IN WAKE OF THE INITIAL LINE OF TSTMS. THE COLD FRONT REACHES WRN AREAS OF HTS AND PKB ARND 9Z...CRW/CKB 10Z...AND MTNS BY 12Z. WINDS SHIFT WRLY AS THE FRONT PASSES AND CIGS FALL TO MVFR LVLS BEHIND IT. MVFR STRATOCU WILL BE AROUND MOST OF THE DAY FRI WITH CIGS LIFTING ABV 3KFT IN THE W DURING THE AFTN...AS PEEKS OF SUN ALLOW FOR SOME MIXING. NO SIG WX EXPECTED FRIDAY THROUGH TUESDAY. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KM NEAR TERM...KM SHORT TERM...JS LONG TERM...CL AVIATION...29
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 353 AM EDT THU APR 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-270800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 353 AM EDT THU APR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY...WITH HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cincinnati radar (KILN), 102 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23128, 23129.